edoc

[Drug-induced toxic hepatitis]

Kummer, O. and Hammann, F. and Bodmer, M. and Novakova, K. and Krähenbühl, S. and Haschke, M.. (2008) [Drug-induced toxic hepatitis]. Schweizerische Rundschau für Medizin PRAXIS, Vol. 97 , S. 235-239 ; quiz 240-241.

Full text not available from this repository.

Official URL: http://edoc.unibas.ch/dok/A6004162

Downloads: Statistics Overview

Abstract

A 55-year-old male patient was hospitalized with severe nausea, vomiting and icterus. Laboratory testing showed hepatocellular damage. After exhaustive testing, the exclusion diagnosis of a toxic hepatitis was reached. There was a strong temporal correlation with the ingestion of Hong Hua 29, a preparation from Traditional Chinese Medicine (TCM). This medication had been started twelve days prior to the first appearance of symptoms. The existing drug regimen included gabapentin (Neurontin), esomeprazole (Nexium) and prednisone (Prednison Streuli) for the therapy of an acute sensory and motor neuropathy of unknown aetiology. After cessation of Hong Hua 29, gabapentin and esomeprazole, transaminase levels started to declined and normalized within three months. According to the Swissmedic criteria of imputability, a causal correlation between the observed symptoms and the administration of Hong Hua 29 is possible.
Faculties and Departments:03 Faculty of Medicine > Bereich Medizinische Fächer (Klinik) > Klinische Pharmakologie > Klinische Pharmakologie (Krähenbühl)
03 Faculty of Medicine > Departement Klinische Forschung > Bereich Medizinische Fächer (Klinik) > Klinische Pharmakologie > Klinische Pharmakologie (Krähenbühl)
UniBasel Contributors:Krähenbühl, Stephan
Item Type:Article, refereed
Article Subtype:Research Article
Bibsysno:Link to catalogue
Publisher:Huber
ISSN:0369-8394
Note:Publication type according to Uni Basel Research Database: Journal article
Related URLs:
Identification Number:
Last Modified:25 Apr 2014 08:01
Deposited On:25 Apr 2014 08:01

Repository Staff Only: item control page